Date Joined Jan 2009
Total Posts : 2
| Posted 3/4/2009 1:13 PM (GMT -6) || |
I'm sorry to hear about all of the pain you are going through. If you are reading through the posts on this forum you can tell that a lot of people are right there with you in pain looking for answers. I'm in the same boat you are in. I have had head pain / migraines every since I was about 10- or 12 they had increased to several times a week lasting 2 or 3 days each, after a week went by the pain was still there, then one day I woke up it wasn't just for 2 or 3 days anymore it was everyday that week, then it was 3 weeks, then 6 months, 1 year went by with daily headaches, pain still there after 3 years, now 6 years has gone by and the pain is still there and a day has not gone by without it. I am a 33 year old male still searching for answers. I would still like to get to the point of total pain free, but now I just want decent quality of life. So, to try to answer your question, and this is from my experience, when you take an abortive medication it will normally give you some or a lot of relief depending on the person and medication, but after you have taken the medication for some time your body builds up a tolerance so you either have to take a stronger dose or the same dose more often (not recommended, unless directed by physician) or consult your physician to try a different abortive medication. I have had to come off of several different types of abortive medications because I became tolerant to them. But, if you find one that has low side effects and works well, then after a certain period of time on a different abortive just ask your physician if you can switch back to the one that works best for your situation. As for preventive medications, your body shouldn't be building up tolerance to them as far as what I understand. You may need a higher dosage so that they work better for you. But again that is something for you and your physician to work out. I hope this helps.